n African Journal of Psychiatry - Clozapine withdrawal catatonia or lethal catatonia in a schizoaffective patient with a family history of Parkinsons Disease : scientific letter




Catatonia has been documented since 1874 and may be attributable to many causes. It has been observed even prior to the advent of antipsychotics in association with extreme psychosis and was termed lethal catatonia. Sometimes catatonia has occurred on abrupt cessation of drugs especially clozapine. Clozapine has dual actions in a psychotic patient with Parkinson's Disease (PD) in that it both treats psychosis as well reduces tremors of PD. Abrupt discontinuation of clozapine generally causes a recurrence of tremors. The following case report illustrates a patient, whose parents both suffered from PD but who himself manifested no evidence of the disease.


Article metrics loading...

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error